| Catalog Number |
PXSLIM045 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim).During the procedure, the physician felt resistance while advancing a coil through the px slim and, therefore, the coil was removed.The physician then tested the px slim by advancing a guidewire through it and confirmed that it was obstructed.The px slim was therefore removed, and the procedure was completed using a new microcatheter and the same coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the px slim was ovalized approximately 19.0 cm, 42.5 cm, 133.0 cm, 143.5 cm and 145.0 cm from the hub.During functional testing, a demonstration pc400 was able to advance through the px slim with minor resistance.Evaluation of the returned px slim revealed a device ovalized in multiple locations.If the device is forcefully gripped or pinched, damage such as an ovalization may occur.The ovalizations may have contributed to the inability to advance the pc400.Evaluation of the returned pc400 revealed a fracture sr wire.The reported complaint mentioned resistance was experienced when advancing the device.If the pc400 became lodged with the px slim ovalizations and was subsequently retracted, resistance may have again been experienced.The fracture of an sr wire typically happens due to forcefully retracting the device against resistance.The px slim ovalizations likely contributed to the resistance advancing and retracting the pc400.Further evaluation revealed embolization coil damage.This damage was likely due to subsequent handling of the embolization coil after the sr wire became fractured.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00074.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim) and penumbra coil 400s (pc400s).During the procedure, the physician felt resistance while advancing a pc400 through the px slim and, consequently, the pc400 unintentionally detached within the px slim.The physician then tested the px slim by advancing a guidewire through it and confirmed that it was obstructed.The px slim was therefore removed with the pc400 inside, and the procedure was completed using a new microcatheter and new pc400s.There was no report of an adverse effect to the patient.